# SDR CA960619031

- Difficulty date: June 10, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Mooney M20K
- Engine: Cont IO360G
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Counterweight Pl
- Part number: 633976
- Condition: Broken
- Location: Crankshaft
- Part time: 875 hours
- Component: Cont
- Stage of operation: CR
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) THE ENGINE DEVELOPED A SLIGHT VIBRATION INFLIGHT. THE ENGINE OIL PRESSURE & VACUUM SUCTION DROPPED TO ZERO. THE STANDBY VACUUM RESTORED SUCTION. THE ENGINE OPERATING TEMPERATURE INCREASED BUT STAYED IN THE GREEN. THE MANIFOLD PRESSURE WAS NORMAL. POST FLIGHT INSPECTION REVEALED THAT A CRANKSHAFT COUNTERWEIGHT PIN RETAINER PLATE HAD FAILED ALLOWING THE PIN TO FALL INTO THE CRANKCASE, THE LOOSE PIN FRACTURED AN INTAKE VALVE PUSH ROD CREATING A REDUCTION IN OIL PRESSURE. THE VACUUM PUMP SHAFT SHEAR BUSHING ALSO FAILED. NO OBVIOUS CAUSE FOR THE RETAINER PLATE WAS DETERMINED.
